Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The essential selfcommutator
of a subnormal operator


Authors: John B. Conway and Nathan S. Feldman
Journal: Proc. Amer. Math. Soc. 125 (1997), 243-244
MSC (1991): Primary 47B20; Secondary 30E10
MathSciNet review: 1363417
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper an easier proof is obtained of Alexandru Aleman's extension of an inequality of Axler and Shapiro for subnormal operators to the essential norm. The method is applied to show that a hyponormal operator whose essential spectrum has area zero must be essentially normal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B20, 30E10

Retrieve articles in all journals with MSC (1991): 47B20, 30E10


Additional Information

John B. Conway
Affiliation: Department of Mathematics, University of Tennessee, Knoxville, Tennessee 37996-1300

Nathan S. Feldman
Affiliation: Department of Mathematics, University of Tennessee, Knoxville, Tennessee 37996-1300

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03698-8
Keywords: Subnormal operator, hyponormal operators, essential norm, selfcommutator
Received by editor(s): August 15, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society